How does weight gain with risperidone work? Is it the initial beginning (1mg or 2mg) dose that causes the weight gain, or does weight gain continue to increase as you up your dosage? What’s your experience?
Risperidone is really affecting my weight. I can’t have a good meal without gaining weight, and it’s bumming me out. I’m wondering if cutting back my dosage will help or if I’ll have to get off it completely to restore my metabolism.
If I was you, I’d ask the doctor about it, and not make any changes without asking them first.
So what if you gain a little weight in the beginning, if it means it helps your symptoms once it starts working?
Yeah, I know it’s not the worst side effect. But I’ve actually been on risperidone for years now, and it’s still really slowing my metabolism. I’ve had to diet for over a year on it just to maintain a decent weight. I’m really anhedonic, and food is one of my biggest remaining pleasures in life. So it’s just been bumming me out.